Jump to content

Photo

Tetracycline - Gut


3 replies to this topic

#1 igotyouu

igotyouu

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 1
About Me
  • Joined: 11-February 13

Achievements

     

Posted 03 September 2013 - 04:16 PM

Can taking tetracycline for 3 months ruin your gut flora/balance and cause acne? Im 16 years old and have been using tetracycline with great succes for 3 months, it worked instantly and I didnt have a single breakout in those 3 months. Didn't have any problems upset stomach, only a little "puke-feeling" after taking the pill, but it usually only lasted for 2 minutes.

 

After stopping tetracycline my acne came back (no big suprise). I've been of it for 1 month now and got some minor breakouts around nose and little bit on my cheeks. Can it be the antibiotic that has done something to my gut or is it just hormones? I eat healthy (no sugar, dairy, processed foods, fat meats, salt, high and medium glycemic foods)

 

After stopping the medication I have had some minor stomach pains, but nothing special. I've had too high stomach acid before, so I think it could be that. Taking zinc and vitamin D supplements too atm.


Edited by igotyouu, 03 September 2013 - 04:17 PM.


#2 biggs881

biggs881

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,489
    Likes: 64
About Me
  • Gender:Male
  • Joined: 11-February 11

Posted 03 September 2013 - 04:22 PM

Why did you stop taking tetracycline if it was working?

 

http://www.acne.org/...-as-acne-lasts/

 

Tetracycline is used to control acne but it cannot achieve long-term remission. Thus, if you stop taking it then it is likely that your acne will return, particularly if you are young and/or had severe acne.

 

http://www.acne.org/...dpost&p=3370700


Edited by biggs881, 03 September 2013 - 04:26 PM.


#3 igotyouu

igotyouu

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 1
About Me
  • Joined: 11-February 13

Achievements

     

Posted 03 September 2013 - 04:33 PM

Because my doctor said I could become resistant to it if taken over a longer peroid, and I didnt want that (so I could use it again some day when needed)

 

The thing im asking is basically just if it can destroy the good bacteria in your gut and then make more way of the bad bacteria and then cause acne.



#4 ishly

ishly

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 1
About Me
  • Gender:Female
  • Joined: 06-October 13

Posted 16 December 2013 - 01:38 PM

This is a great question you bring up and one that I feel a lot of dermatologists and acne sufferers seem to neglect.

 

Prolonged use of antibiotics can lead to an imbalance in your gut.  It is extremely important to keep good and bacteria balanced.  One way to do this is to take a probiotic while using an antibiotic.  This will help promote good bacteria in your body and potentially stop an imbalance from occurring in the future. 

 

If you throw off the balance in your gut, this can affect skin issues.  For instance, I was on antibiotics for almost five years without my dermatologist stepping in.  I stopped for a little while and when I was later prescribed erythromycin, my chest broke out with foliculitus.  Foliculitus is a side effect tied to over-use of antibiotics.  This was a very stressful situation and although I was able to get it resolved my complexion hasn't fully recovered.

 

The short term gratification that comes with antibiotic use is awesome! But people really need to make sure they are maintaining balance!!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users